MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA TTS CUSTOMIZED TRACHEOSTOMY (TRACH) TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA TTS CUSTOMIZED TRACHEOSTOMY (TRACH) TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ST15AN50NSA138N
Medical Device Problem Codes Material Discolored (1170); Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a cuff to a smiths medical portex® bivona tts customized tracheostomy (trach) tube was noted to be leaking.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One bivona tts customized tracheostomy (trach) tube was returned for analysis.Upon visual examination the tube was observed to be discolored; orange/brown substance to the inside of airway tubing and inflation balloon.No holes, cuts, tears or other defects were noted.No leak was observed in the airway inflation line or balloon cuff upon testing for leak.However, while the cuff was observed, the cuff was noted to be slightly asymmetrical.Based on the evidence, the device met all manufacturing specifications as the complaint was not confirmed.

Brand Name
PORTEX® BIVONA TTS CUSTOMIZED TRACHEOSTOMY (TRACH) TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8202392
Report Number3012307300-2018-09024
Device Sequence Number263998
Product Code JOH
UDI-Device Identifier10351688844750
UDI-Public10351688844750
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/19/2020
Device Catalogue NumberST15AN50NSA138N
Device Lot NumberCS025473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight61